MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG30038UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use two 6f telescope guide extension catheters (gec) and one onyx frontier coronary drug eluting stent to treat a severely calcified, mildly tortuous lesion with 100% chronic total occlusion (cto), located in the mid saphenous vein graft (svg).There was no damage noted to the packaging of the telescope devices.The telescope devices were removed from the packaging and prepped per ifu with no issues noted.The telescope devices were inspected with no issues noted.Resistance was encountered when advancing the telescope devices.Excessive force was not used.The telescope devices were not excessively torqued.It was reported that resistance was experienced during delivery to the target lesion, with other devices inserted through lumen of telescope devices.During use with the first telescope device the onyx frontier stent 'hit' something and wouldn't enter the lumen of the telescope.There was resistance when trying to enter the telescope lumen.The onyx frontier stent was stripped and there was damage to the stent device.The stent was still on the balloon but was noted to be unraveled.The damage occurred inside the body as the stent was trying to enter the entry port.The stent was never able to enter the jacket of the telescope.The second telescope device was used but th e same resistance was felt.The second telescope did not strip a stent as insertion of the stent was stopped when resistance was felt.The stent was removed and used instead with a non-medtronic guide extension catheter.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the onyx frontier was inspected before use, with no issues noted.There was no excessive force used, during insertion of the stent.Product analysis: the device was received for analysis.A kink was evident on hypotube.Bunching was evident to the inner member at the proximal markerband.The stent was not positioned on the balloon between the marker bands as per, specifications.Proximal stent wraps remained intact on the balloon.However, deformation was evident to the mid and distal stent wraps with struts stretched distally over the tip.It was not possible, to load the device through the returned telescope (pli-10), due to the damage to the stent.Deformation was evident to the distal tip.The inner lumen could not be verified, with a 0.015 inch mandrel.Most likely, due to tip deformation.No other damage evident to the remainder of the device.One still image provided for analysis.Image depicts a stent delivery system being held in a bag alongside two telescope guide extension catheters.The telescopes are obscured by a hand.The stent appears to be crimped onto the balloon.However, the distal end has been deformed and stretched over the tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16245276
Report Number9612164-2023-00389
Device Sequence Number20473656
Product Code NIQ
UDI-Device Identifier00763000511531
UDI-Public00763000511531
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model NumberONYXNG30038UX
Device Catalogue NumberONYXNG30038UX
Device Lot Number0011466388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight95 KG